# SDR 20010305CW014

- Difficulty date: March 5, 2001
- Submitted: March 5, 2001
- Operation: General aviation
- Aircraft: N737MP
- Make and model: Cessna 172
- Aircraft serial: 17269524
- Engine: Lyc O320*
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Oil Filter
- Part number: CH48110
- Condition: Flaking
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UPON INSPECTION OF OIL FILTER AFTER 50 HRS USAGE,  FILTER HOUSING DISASSEMBLED FOR INSPECTION AND GASKET / GLUE TYPE MATERIAL NOTED AT MATING FLANGES INSIDE.  THIS MATERIAL NOTED IN FILTER ASSEMBLIES  NUMBEROF TIMES AND ALSO DRAINED FROM OIL SUMPS, RECOMMEND MFG CHECK AMOUNT OF SEALANT USED AND DESIGN CRUSH TYPE SEAL USED INSTEAD OF MATERIAL THAT CAN FLAKE AWAY AND GO THROUGH OIL SYSTEM.
